How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Deb Your Own Question
Dr. Deb
Dr. Deb, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 9131
Experience:  I have been a practicing veterinarian for over 30 years.
60411192
Type Your Dog Veterinary Question Here...
Dr. Deb is online now
A new question is answered every 9 seconds

I just accidentally gave my 100 lb doberman apron 400 MG og

Customer Question

I just accidentally gave my 100 lb doberman apron 400 MG og magnesium malate..what should I do
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Deb replied 1 year ago.

Hello Doris, I'm Dr. Deb and will do my best to help you (although I'm sorry that you had to wait for a response).

Since your Dobe is such a large dog, this amount of Magnesium shouldn't cause any issues for him. In fact, we would treat dogs with hlow magnesium levels at much higher dosages than this; therefore, this wouldn't be a toxic dose for him.

Overdosages can cause signs (some fairly significant) such as muscular weakness, bradycardia (low heart rate), hypotension, hypocalcemia, respiratory depression and ECG changes. Very high magnesium levels may cause neuromuscular blocking activity and, eventually, cardiac arrest.

...but he would need to have ingested much, much more than 400 mg for these signs to be seen.

He should be fine although, again, my apologies that you didn't receive reassurance sooner. Deb